Alert archive / Georgia / Frost Advisories in 2010
Frost Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 13, 2010, 2:28 PM EST for 28 counties in Georgia. It took effect at Nov 14, 2010, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2010, 2:28 PM EST (19:28 UTC)
- In effect from
- Nov 14, 2010, 12:00 AM EST
- Expired
- Nov 14, 2010, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 28 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Monroe County, GA, Morgan County, GA, Peach County, GA, Pike County, GA, Putnam County, GA, Taliaferro County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 36 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS72 KFFC 131928 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 PM EST SAT NOV 13 2010 GAZ039-049>051-059>062-068>076-081>086-094>098-140330- /O.NEW.KFFC.FR.Y.0002.101114T0500Z-101114T1400Z/ WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE- UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN 228 PM EST SAT NOV 13 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY FOR PORTIONS OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY FOR AN AREA SOUTH OF A LINE FROM GRIFFIN TO MADISON TO WASHINGTON AND NORTH OF A LINE FROM THOMASTON TO PERRY TO DUBLIN TO SWAINSBORO. LOW TEMPERATURES SUNDAY MORNING ARE EXPECTED TO DIP DOWN INTO THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES. WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
335 WWUS72 KFFC 140234 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 934 PM EST SAT NOV 13 2010 GAZ039-049>051-059>062-068>076-081>086-094>098-141045- /O.CON.KFFC.FR.Y.0002.101114T0500Z-101114T1400Z/ WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE- UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN 934 PM EST SAT NOV 13 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT UNTIL 9 AM EST SUNDAY FOR PORTIONS OF CENTRAL GEORGIA. LOW TEMPERATURES SUNDAY MORNING ARE EXPECTED TO DIP DOWN INTO THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES. WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES... COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
829 WWUS72 KFFC 140840 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EST SUN NOV 14 2010 GAZ039-049>051-059>062-068>076-081>086-094>098-141400- /O.CON.KFFC.FR.Y.0002.000000T0000Z-101114T1400Z/ WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE- UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN 340 AM EST SUN NOV 14 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING FOR PORTIONS OF CENTRAL GEORGIA... LOW TEMPERATURES THIS MORNING ARE EXPECTED TO DIP DOWN INTO THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES. WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES... COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
314 WWUS72 KFFC 141412 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 AM EST SUN NOV 14 2010 GAZ039-049>051-059>062-068>076-081>086-094>098-141515- /O.EXP.KFFC.FR.Y.0002.000000T0000Z-101114T1400Z/ WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-PIKE- UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN 912 AM EST SUN NOV 14 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY FOR PORTIONS OF CENTRAL GEORGIA IS NO LONGER IN EFFECT. TEMPERATURES ARE ON THE RISE THIS MORNING...WITH MOST AREAS ACROSS CENTRAL GEORGIA REPORTING LOW TO MID 40S. THE THREAT OF WIDESPREAD FROST HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 13, 12:31 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 13, 12:31 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1231 PM EST SAT NOV 13 2010 .UPDATE... /ISSUED AT 1038 AM EST SAT NOV 13 2010/ MADE A FEW MINOR ADJUSTMENTS TO HOURLY TEMPERATURES BASED ON CURRENT WARMING TRENDS. ALSO ADDED AREAS OF FROST IN THE WEATHER GRIDS FOR SUNDAY MORNING FOR AREAS WITH NEAR FREEZING LOW TEMPERATURES AS CLEAR SKIES AND CALM WINDS WILL ALLOW FROST TO DEVELOP. && .PREV DISCUSSION... SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... /ISSUED 404 AM EST SAT NOV 13 2010/ THE SHORT TERM MODELS HAVE INITIALIZED WELL AND IN GOOD AGREEMENT NOT ONLY WITH EACH OTHER BUT AS FAR AS RUN-TO-RUN CONSISTENCY IS CONCERNED. THE UPPER LEVEL RIDGING CONTINUES TO WEAKEN AND SHIFT EASTWARD THROUGH THE SHORT TERM PERIODS. THE SURFACE FRONT CURRENTLY STRETCHED ALONG THE PLAINS WILL PUSH EASTWARD THROUGH THE PERIOD... APPROACHING NORTHWEST GEORGIA ON SUNDAY. MOISTURE WILL BE CONFINED ALONG THE FRONT WHICH MAKES SLOW PROGRESS...BY SUNDAY EVENING GFS/NAM/ECMWF ALL HAVE IT NORTHWEST OF AN ATLANTA TO GAINESVILLE LINE. AFTER DIMINISHING RAIN CHANCES OVERNIGHT SUNDAY NIGHT WITH LIMITED FORCING...MODELS DEVELOP A SURFACE WAVE OVER THE NORTHWEST GULF ON MONDAY WHICH RIDES NORTHEAST ALONG THE NEARLY STATIONARY FRONT...THIS SURFACE WAVE PUSHES ANOTHER SLUG OF MOISTURE AND AN INCREASED CHANCE OF SHOWERS MAINLY ACROSS PORTIONS OF NORTH AND WEST GEORGIA...HOWEVER THE BEST DYNAMICS REMAIN TO OUR WEST...WITH THUNDER CHANCE PRETTY SLIM ACROSS THE FORECAST AREA. GUIDANCE AND BIAS-ADJUSTED TEMPERATURES THROUGH SHORT TERM PERIODS CONTINUE TO BE CLOSE AND BASED UPON THEIR PERFORMANCE THESE PAST FEW DAYS WILL NOT STRAY TOO FAR. LONG TERM /TUESDAY THROUGH SATURDAY/... /ISSUED 404 AM EST SAT NOV 13 2010/ THE EXTENDED MODELS CONTINUE IN FAIRLY GOOD AGREEMENT...THAT IS THE OVERALL PATTERN IS CONSISTENT WITH MINOR DISCREPANCIES NOTED. AS THE BASE OF THE TROUGH SHIFTS EASTWARD ACROSS THE MISSISSIPPI VALLEY DURING THE DAY ON TUESDAY...THE SURFACE WAVE TREKS ACROSS THE FORECAST AREA...WITH BEST RAIN CHANCES DURING THE AFTERNOON AND EARLY EVENING ON TUESDAY. MINIMAL INSTABILITY AND SOME LOW CAPES...MU CAPE LESS THAN 1000...MOVES ACROSS PORTIONS OF THE FORECAST AREA TUESDAY AFTERNOON AND EVENING...HAVE ADDED ISOLATED THUNDER ACROSS THE AREA THIS TIME. THE SURFACE FRONT AND UPPER LEVEL WAVE MOVES OUT OF THE AREA TUESDAY NIGHT WITH SURFACE HIGH PRESSURE BUILDING IN THROUGH THE END OF THE WORK WEEK. GUIDANCE TEMPERATURES LOOK REASONABLE AND WILL NOT STRAY TOO FAR. 12 && .AVIATION... 18Z UPDATE AN INCREASE IN CIRRUS THROUGH TONIGHT...GOING FROM FEW TO SCT TO BKN BY 12Z SUN. MID LEVEL CLOUDS WILL MOVE INTO THE FORECAST AREA AHEAD OF THE DISSIPATING FRONT...ENOUGH FOR BKN100 BY SUNDAY MORNING OVER THE ATL AREA. WINDS WILL BE NEAR CALM MOST AREAS THROUGH THE FORECAST PERIOD. THERE WILL BE A SHIFT TO THE SOUTHWEST LATE TONIGHT IN ATL...AND AT ALL AREAS AFTER DAYBREAK SUNDAY MORNING...BUT SPEEDS WILL REMAIN AT OR LESS THAN 5 KTS. //ATL CONFIDENCE...18Z UPDATE... HIGH IN ALL ELEMENTS. && .FIRE WEATHER... /ISSUED 702 AM EST SAT NOV 13 2010/ CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE TODAY. A RED FLAG WARNING HAS BEEN EXPANDED FOR PORTIONS OF NORTH AND CENTRAL GEORGIA FOR AREAS WHERE RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 20 TO 25 PERCENT FOR FOUR HOUR OR MORE. BASED UPON CURRENT MODEL GUIDANCE LOW RELATIVE HUMIDITIES ARE NOT EXPECTED TO REACH THE FOUR HOUR CRITERIA ON SUNDAY...BUT CONDITIONS WILL BE MONITORED THROUGH LATER SHIFTS. 12 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 37 70 44 / 0 0 10 10 ATLANTA 70 44 68 49 / 0 5 10 10 BLAIRSVILLE 69 35 64 40 / 0 5 10 10 CARTERSVILLE 70 36 67 44 / 0 5 10 10 COLUMBUS 72 40 72 49 / 0 5 10 10 GAINESVILLE 70 42 66 47 / 0 5 10 10 MACON 71 32 72 42 / 0 0 5 10 ROME 72 36 65 43 / 0 10 20 10 PEACHTREE CITY 70 32 68 43 / 0 5 10 10 VIDALIA 72 40 73 47 / 0 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CLAYTON...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...FAYETTE...GLASCOCK...GREENE... HANCOCK...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MERIWETHER...MONROE... MONTGOMERY...MORGAN...NEWTON...PEACH...PIKE...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SPALDING...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN... WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Nov 13, 5:34 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 AM EST SAT NOV 13 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 534 AM EST SAT NOV 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER PORTIONS OF CENTRAL GEORGIA...MAINLY SOUTH OF A NEWNAN TO WASHINGTON LINE THIS AFTERNOON. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE STATE WILL MAINTAIN DRY AND STABLE CONDITIONS THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. .DISCUSSION... HUMIDITY VALUES WILL FALL TO AS LOW AS 20 PERCENT THIS AFTERNOON. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:22 PM EST | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 25 more | 28 hr |
Nearby
Frost Advisories in Georgia, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.